Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Burlington, VT

June 25, 2013Clinton County, New York

NWS Burlington, VT issued this flash flood warning at Jun 25, 2013, 4:35 PM EDT for Clinton County, New York. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2013, 4:35 PM EDT (20:35 UTC)
Expired
Jun 25, 2013, 11:19 PM EDT
In force
7 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

County Clinton County, NY

The radar

The Burlington radar (KCXX), 57 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WGUS51 KBTV 252035
FFWBTV
NYC019-252330-
/O.NEW.KBTV.FF.W.0008.130625T2035Z-130625T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...

* UNTIL 730 PM EDT.

* AT 430 PM EDT...FLASH FLOODING WAS REPORTED IN THE TOWN OF 
  DANNEMORA. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR 
  BANKS. CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY 
  WATER. ROAD WASHOUTS ARE POSSIBLE...ESPECIALLY ON BACK ROADS AND 
  UNPAVED SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  DANNEMORA...SARANAC AND CLAYBURG OF CENTRAL CLINTON COUNTY.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4479 7358 4458 7358 4458 7395 4465 7396
      4470 7396 4471 7399 4473 7399 4476 7399

$$

KGM
2 follow-up statements
584 
WGUS51 KBTV 252322
FFWBTV
NYC019-260530-
/O.EXT.KBTV.FF.W.0008.000000T0000Z-130626T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
722 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL CLINTON COUNTY IN NORTHERN NEW YORK...

* UNTIL 130 AM EDT WEDNESDAY.

* AT 710 PM EDT...ALTHOUGH HEAVY RAINFALL FROM PRIOR THUNDERSTORMS 
  HAS ENDED...IMPACTS FROM FLASH FLOODING CONTINUE. ROUTE 374 
  BETWEEN HUGH HERRON ROAD AND PLANK ROAD IN DANNEMORA REMAINS 
  CLOSED DUE TO ROAD WASHOUT. ADDITIONAL ROAD WASHOUTS ARE 
  POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  DANNEMORA...SARANAC AND CLAYBURG OF CENTRAL CLINTON COUNTY.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4479 7358 4458 7358 4458 7395 4465 7396
      4470 7396 4471 7399 4473 7399 4476 7399

$$

LOCONTO
059 
WGUS71 KBTV 260319
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1119 PM EDT TUE JUN 25 2013

NYC019-260323-
/O.CAN.KBTV.FF.W.0008.000000T0000Z-130626T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLINTON NY-
1119 PM EDT TUE JUN 25 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CLINTON
COUNTY...

THE FLASH FLOOD THREAT HAS ENDED. REPORTS FROM COUNTY OFFICIALS 
INDICATE THAT ROUTE 374 BETWEEN HUGH HERRON ROAD AND PLANK ROAD IN 
DANNEMORA HAS BEEN RE-OPENED. HOWEVER...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4479 7358 4458 7358 4458 7395 4465 7396
      4470 7396 4471 7399 4473 7399 4476 7399

$$

LOCONTO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:45 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 25, 1:45 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
145 PM EDT TUE JUN 25 2013

.SYNOPSIS...
THE WARM AND HUMID WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH
COUNTRY THROUGH THIS WEEKEND...WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EVERYDAY THROUGH THIS WEEKEND. SOME SHOWERS AND
THUNDERSTORMS TODAY WILL PRODUCE HAIL...GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. MORE HEAVY RAINFALL IS POSSIBLE THURSDAY
AFTERNOON AND THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 111 PM EDT TUESDAY...ADJUSTED HOURLY PARAMETERS SUCH AS
TEMPS/POPS WITH LATEST UPDATE. BASED ON INCREASED COVERAGE OF
SHOWERS AND STORMS OVER NORTHERN NEW YORK...RAISED POPS A BIT IN
SOME AREAS. ATMOSPHERE CONTINUES TO DESTABILIZE AS TEMPS WARM
INTO THE MID AND PERHAPS UPPER 80S THIS AFTERNOON. THREAT OF
STRONGER STORMS WILL INCREASE AS THEY ENTER A MORE FAVORABLE
ENVIRONMENT. GOING FORECAST HAS THIS COVERED WITH ENHANCED
WORDING. EXPECT COVERAGE OF STORMS TO CONTINUE TO INCREASE AND
THEN MOVE SOUTHEAST ACROSS THE FORECAST AREA THIS PM/EVENING.
MAIN THREATS WILL BE STRONG WINDS AND HEAVY RAINFALL...WITH SOME
HAIL ALSO POSSIBLE.

EARLIER DISCUSSION FROM 435 AM EDT TUESDAY...RATHER QUIET WEATHER
ACROSS THE REGION EARLY THIS MORNING WITH SOME PATCHY DENSE
VALLEY FOG ACROSS EASTERN AND NORTHEAST VERMONT. TODAY WILL BE
ANOTHER DAY SIMILAR TO THE LAST 2 DAYS WITH MORE SHOWERS AND
THUNDERSTORMS LIKELY DEVELOPING...MAINLY FROM MIDDAY THROUGH THIS
AFTERNOON. HAVE GONE WITH LIKELY POPS FOR TODAY. COMPOSITE RADAR
LOOP ALREADY SHOWING SOME THUNDERSTORMS ACROSS SOUTHEAST ONTARIO
AT THIS TIME MOVING NORTHEAST. AGAIN...EXPECTING HIGHS IN THE 80S
TODAY. CONDITIONS AGAIN DESTABILIZE ACROSS THE REGION TODAY
DURING DAYLIGHT SURFACE HEATING...AND THUS ANOTHER ROUND FOR SOME
SHOWERS AND THUNDERSTORMS. HAVE PUT IN ENHANCED WORDING IN THE
FORECAST FOR HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL.
BUFKIT FORECAST SOUNDINGS SHOWING PRECIPITABLE WATER VALUES OVER
1.5 INCHES BY THIS AFTERNOON...SO SOME LOCALLY HEAVY RAINFALL IS
POSSIBLE. SPC HAS THE REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
AS OF 435 AM EDT TUESDAY...SHOWERS AND THUNDERSTORMS SHOULD
DIMINISH BY MIDNIGHT TONIGHT DUE TO THE LOSS OF DAYTIME SURFACE
HEATING. ALSO...EXPECTING PATCHY FOG TO DEVELOP LATE
TONIGHT...ESPECIALLY IN THOSE AREAS THAT RECEIVE RAINFALL TODAY.
MORE SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ON
WEDNESDAY...BUT DO NOT LOOK AT THIS TIME TO APPROACH SEVERE
LIMITS. EXPECTING ANY THUNDERSTORM ACTIVITY ON WEDNESDAY WILL
DIMINISH WITH THE LOSS OF DAYTIME SURFACE HEATING WEDNESDAY
NIGHT. ALSO...MODEL SHOWING A MID LEVEL DRY SLOT TO MOVE INTO THE
REGION LATE WEDNESDAY AFTERNOON. ON THURSDAY...MODEL SHOW A
DIGGING UPPER TROUGH OVER THE GREAT LAKES. THIS UPPER TROUGH WILL
HELP TO PULL A LOT OF MOISTURE NORTHEAST INTO THE REGION FROM
THURSDAY AND BEYOND...ESPECIALLY FROM THE SOUTHEASTERN U.S.
BUFKIT FORECAST SOUNDINGS SHOW PRECIPITABLE WATER VALUES TO CLIMB
TO JUST OVER 2 INCHES THURSDAY AFTERNOON...SO THE MAIN THREAT
THURSDAY AFTERNOON AND BEYOND WILL BE HEAVY RAINFALL. IF LATER
MODEL RUNS CONTINUE TO SHOW THIS TREND...THEN A FLASH FLOOD WATCH
MAY NEED TO BE ISSUED. HAVE PUT IN ENHANCED WORDING IN THE
FORECAST FOR THURSDAY AFTERNOON FOR HEAVY RAINFALL.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 145 PM EDT TUESDAY...UNSETTLED WEATHER PATTERN PERSISTS
WITH THREATS OF SHOWERS AND THUNDERSTORMS EACH DAY AS WARM AND
HUMID CONDITIONS CONTINUE. UPPER LEVEL TROUGH CONTINUES TO DIG
SOUTHWARD ACROSS THE EASTERN HALF OF THE COUNTRY BECOMING A
CLOSED LOW AS A BERMUDA HIGH REMAINS IN PLACE TO THE EAST IN THE
ATLANTIC AND ANOTHER RIDGE OF HIGH PRESSURE OVER THE WRN HALF OF
THE USA STRENGTHENS. SEVERAL SHORTWAVES/PIECES OF ENERGY ROTATE
ABOUT THE AFOREMENTIONED TROUGH WITH CONTINUAL S-SW FLOW USHERING
IN WARM MOIST AIR. ECMWF SHOWS JET AT 250MB VARYING IN STRENGTH
BUT PERSISTENTLY KEEPING SW FLOW OVER THE AREA FOR THE ENTIRE
PERIOD. MODEL GUIDANCE CONTINUES TO SHOW PWATS OF 1-2
INCHES...WITH HIGHEST PWATS EXPECTED LATE SATURDAY INTO SUNDAY.
12Z GFS BACKS OFF ON PRECIP FOR SUNDAY INTO MONDAY...BRINGING A
DRY SLOT OVER THE AREA WITH POSITIVELY TILTING OF THE UPPER LEVEL
TROUGH. BUT PLENT LY OF VORTICITY CONTINUES TO AFFECT THE AREA
WITH PWATS REMAINING ABOVE AN INCH...SO WILL LEAN TOWARD HPC AND
00Z ECMWF GUIDANCE.

THE POTENTIAL FOR FLASH FLOODING AND MAIN STEM RIVER FLOODING
WILL NEED TO BE WATCHED VERY CLOSELY AS WE HEAD INTO THE
WEEKEND...GIVEN THE PROGGED SYNOPTIC PATTERN AND AVAILABLE
MOISTURE AND SATURATED ANTECEDENT CONDITIONS FROM SEVERAL DAYS OF
RAINFALL.

MAX TEMPS GENERALLY IN THE 70S TO L80S AND MIN TEMPS RANGE FROM
M50S TO M60S WITH MUGGY...STAGNANT AIR. FOG DEVELOPMENT POSSIBLE
EVERY NIGHT/EARLY MORNING WITH THE WARM MOIST AIR.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...VFR CONDITIONS AT ALL TAF SITES WILL SEE
MORE SCT SHOWERS AND THUNDERSTORMS PRODUCING IFR/LIFR...ESP THIS
AFTN AS ATMOSPHERE HAS ALREADY BEGUN TO DESTABILIZE. AVIATION
CHALLENGE WILL BE TIMING AND AREAL COVERAGE/INTENSITY OF
SHOWERS/STORMS TODAY. SHRA/TSRA HAVE DEVELOPED OVER NRN NY AND SW
ONTARIO MOVING EASTWARD...WITH KMSS/KSLK/KPBG/KBTV ALREADY SEEING
TCU...DSNT LGT AND VCTS. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING LOCALIZED GUSTY WINDS...BRIEF HEAVY DOWN
POURS...FREQUENT LIGHTNING...AND ASSOCIATED BRIEF PERIOD OF
IFR/LIFR CONDITIONS. IN ADDITION...LOCALIZED AREAS OF WIND SHEAR
WILL BE POSSIBLE IN AND NEAR THUNDERSTORM ACTIVITY
TODAY...ESPECIALLY AS SEVERAL OUTFLOW BOUNDARIES DEVELOP. THE
OVERALL AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS WILL WEAKEN
AFT 00Z WED...WITH SOME FOG/BR DEVELOPMENT POSSIBLE AFT...06Z WED
IFR/LIFR AT KMPV/KSLK....06Z-08Z MVFR AT KBTV/KPBG/KMSS. FLOW
LOOKS TO BE WEAKER THAN LAST NIGHT SO THERES MORE CONFIDENCE IN
BR/FG DEVELOPMENT. ALL TAF SITE WILL IMPROVE TO VFR BY LATE
MORNING BEFORE MORE SHOWERS/STORMS DEVELOP EARLY MONDAY
AFTERNOON.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...UNSETTLE PATTERN CONTINUES
AS THE DEVELOPMENT OF A DEEP TROF ACROSS THE EASTERN CONUS WILL
PRODUCE NUMEROUS ROUNDS OF SHOWERS/STORMS...EACH
AFTN/EVENING...WITH OCCASIONAL MVFR/IFR CONDITIONS POSSIBLE IN
THE HEAVIER STORMS. OVERNIGHT/EARLY MORNING FOG/BR WITH MVFR/IFR
WILL BE POSSIBLE MAINLY AT KMPV/KSLK...ESPECIALLY IF RAIN OCCURS
THE PREVIOUS AFTN. IN ADDITION...SOME GUSTY SOUTH TO SOUTHEAST
WINDS WILL BE POSSIBLE...ESPECIALLY AT RUTLAND ON FRIDAY
AFTN...WITH LOCALIZED AREAS OF WIND SHEAR AND TURBULENCE
POSSIBLE.

&&

.HYDROLOGY...
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE
LOCALIZED VERY HEAVY RAINFALL AND THE POTENTIAL FOR ISOLATED FLASH
FLOODING. IN ADDITION...SOME MINOR URBAN POOR DRAINAGE FLOODING
WILL BE POSSIBLE...ALONG WITH PONDING OF WATER IN LOW LYING AREAS
AND SHARP RISES ON SMALLER STREAMS AND RIVERS.

ADDITIONAL HEAVY RAINFALL IS LIKELY FOR THURSDAY INTO THE
WEEKEND...WITH THE INCREASED THREAT FOR FLOODING . STILL SOME
UNCERTAINTY ON THE EXACT TIMING...PLACEMENT AND AMOUNT OF
RAINFALL...BUT CURRENT FORECASTS SUGGEST AN ADDITIONAL 1 TO 3
INCHES IS LIKELY BY SATURDAY ACROSS MOST OF THE NORTH COUNTRY.
THIS WILL CAUSE SIGNIFICANT RISES ON LOCAL WATERWAYS...WITH SOME
FLOODING POSSIBLE. PLEASE STAY TUNED FOR LATER STATEMENTS AND
FORECASTS ON THIS DEVELOPING WEATHER SITUATION.

&&

.EQUIPMENT...
AS OF 133 PM EDT MONDAY...THE AUTOMATED WEATHER OBSERVING SYSTEM
(AWOS) AT THE RUTLAND-SOUTHERN VERMONT REGIONAL AIRPORT (KRUT)
HAS NOT SENT OUT A METAR OBSERVATION SINCE 0155Z/MONDAY. THE FAA AOCC
WHICH HAS MAINTENANCE RESPONSIBILITY FOR THIS SITE HAS OPENED UP
A TROUBLE TICKET FOR THIS SITE...AND CREWS ARE CURRENTLY WORKING
ON IT. THERE IS NO ESTIMATION AT THIS TIME AS TO WHEN THIS
PROBLEM WILL BE FIXED.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WGH
NEAR TERM...WGH/RJS
SHORT TERM...WGH
LONG TERM...KGM/TABER
AVIATION...KGM/TABER
HYDROLOGY...
EQUIPMENT...KGM
Hazardous weather outlook, Jun 25, 3:37 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
337 AM EDT TUE JUN 25 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-260745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
337 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS
NORTHERN NEW YORK THIS MORNING...AND INCREASE IN AREAL COVERAGE
AND INTENSITY BY NOON TODAY. SOME STORMS ARE EXPECTED TO BECOME
STRONG TO SEVERE BY EARLY THIS AFTERNOON AS THEY INTERACT WITH
SURFACE HEATING AND INSTABILITY ACROSS THE NORTH COUNTRY. THE
PRIMARY SEVERE WEATHER THREAT WILL BE LOCALIZED STRONG AND
DAMAGING WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER ASSOCIATED
WITH THESE MULTIPLE STORMS. IN ADDITION...LOCALIZED VERY HEAVY
RAINFALL IS LIKELY...WHICH MAY CAUSE ISOLATED FLASH FLOODING AND
MINOR POOR DRAINAGE FLOODING IN URBAN AREAS. THE THUNDERSTORMS
SHOULD WEAKEN BY SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE THREAT FOR ADDITIONAL HEAVY RAINFALL ASSOCIATED WITH SHOWERS
AND THUNDERSTORMS IS LIKELY WEDNESDAY THROUGH SATURDAY. GIVEN THE
RECENT RAINFALL AND SATURATED SOILS...THE POTENTIAL FOR FLASH
FLOODING IS POSSIBLE ON THURSDAY AND FRIDAY. IN ADDITION...SHARP
RISES ON LOCAL STREAMS AND RIVERS ARE LIKELY...WITH THE POTENTIAL
FOR SOME MINOR MAIN STEM FLOODING. A FLASH FLOOD WATCH MAYBE
NEEDED FOR LATER THIS WEEK.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 25, 4:03 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
403 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     2 W MILTON              44.62N  73.17W
06/25/2013                   CHITTENDEN         VT   NWS EMPLOYEE

            TREE DOWN AT EXIT 16 IN MILTON

&&

EVENT NUMBER BTV1300167

JN
Special weather statement, Jun 25, 4:13 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
413 PM EDT TUE JUN 25 2013

NYZ028-030-031-252215-
EASTERN CLINTON NY-SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-
413 PM EDT TUE JUN 25 2013

...HEAVY RAINFALL HAS FALLEN ACROSS CENTRAL CLINTON AND NORTHEASTERN
FRANKLIN COUNTIES AND MAY CAUSE PONDING OF WATER ON ROADS AND IN
POOR DRAINAGE AREAS...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS PRODUCING HEAVY RAINFALL NEAR CHAZY LAKE...HAVE
PRODUCED OVER AN INCH OF RAIN IN AREAS. THIS VERY HEAVY RAIN WILL
CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY
BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ELLENBURG DEPOT...SARANAC...MOFFITTSVILLE...DANNEMORA...
PEASLEEVILLE...JERICHO...CADYVILLE...WEST PLATTSBURGH...
MORRISONVILLE...EXIT 37 I87...EXIT 36 I87...EXIT 38 I87...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4495 7380 4492 7379 4479 7336 4466 7337
      4462 7339 4459 7337 4458 7339 4460 7398
      4491 7416 4495 7409

KGM
Local storm report, Jun 25, 4:24 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
424 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     SOUTH HERO              44.65N  73.30W
06/25/2013                   GRAND ISLE         VT   BROADCAST MEDIA

            POWERLINES DOWN

&&

EVENT NUMBER BTV1300168

JN
Special weather statement, Jun 25, 4:31 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT TUE JUN 25 2013

VTZ009-011-012-018-019-252230-
EASTERN ADDISON VT-EASTERN RUTLAND VT-WESTERN ADDISON VT-
WESTERN RUTLAND VT-WINDSOR VT-
431 PM EDT TUE JUN 25 2013

...HEAVY RAINFALL WILL CONTINUE TO MOVE THROUGH NORTHERN
RUTLAND...NORTHWESTERN WINDSOR AND SOUTHERN ADDISON COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS
NORTHERN RUTLAND...NORTHERN WINDSOR AND SOUTHERN ADDISON COUNTIES.
OVER ONE AND A HALF INCHES OF RAIN HAS ALREADY FALLEN ACROSS
PORTIONS OF THE AREA.

VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BRANDON...BRANBURY STATE PARK...FOREST DALE...FLORENCE...GOSHEN...
PITTSFORD...WEST RUTLAND...HOLDEN...CENTER RUTLAND...CHITTENDEN...
RUTLAND...EAST PITTSFORD...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM TUESDAY
EVENING FOR VERMONT.

LAT...LON 4361 7331 4362 7332 4361 7338 4361 7341
      4370 7341 4376 7336 4379 7336 4382 7339
      4387 7337 4392 7340 4390 7266 4387 7256
      4356 7253

KGM
Special weather statement, Jun 25, 4:31 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT TUE JUN 25 2013

VTZ003-004-007-252130-
CALEDONIA VT-ESSEX VT-ORLEANS VT-
431 PM EDT TUE JUN 25 2013

...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH EAST CENTRAL
ORLEANS...NORTHEASTERN CALEDONIA AND SOUTHERN ESSEX COUNTIES...

AT 424 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WEST
BURKE TO WEST WATERFORD...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT DANGEROUS
LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EAST HAVEN...BRIGHTON STATE PARK...EAST BRIGHTON...NORTH CONCORD...
FERDINAND...MILES POND...GRANBY...EAST CONCORD...GILMAN...
LUNENBURG...SOUTH LUNENBURG...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM TUESDAY
EVENING FOR VERMONT.

LAT...LON 4456 7156 4456 7159 4454 7157 4450 7157
      4441 7169 4439 7179 4435 7181 4433 7187
      4434 7190 4433 7199 4483 7200 4483 7155
      4479 7156 4475 7162 4459 7153

LOCONTO
Local storm report, Jun 25, 4:35 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
435 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     FLASH FLOOD      DANNEMORA               44.72N  73.72W
06/25/2013                   CLINTON            NY   PUBLIC

            PORTIONS OF HUGH HERRON AND NASHVILLE ROADS WASHED OUT

&&

EVENT NUMBER BTV1300169

JN

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:27 PM EDTSpecial Weather StatementBTVEssex, Franklin63 min
Jun 25, 2:53 PM EDTSevere Thunderstorm WarningBTVEssex67 min
Jun 25, 3:16 PM EDTSpecial Weather StatementBTVClinton44 min
Jun 25, 3:32 PM EDTSpecial Weather StatementBTVClinton43 min
Jun 25, 4:13 PM EDTSpecial Weather StatementBTVClinton2 hr
Jun 25, 7:42 PM EDTSpecial Weather StatementBTVSt. Lawrence63 min

Nearby

Flash Flood Warnings in New York, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.